Alert archive / Maine / Wind Advisories in 2005

Wind Advisory 1, NWS Caribou, ME

October 9, 2005Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Oct 9, 2005, 9:43 AM EDT for Hancock County, Washington County, Maine. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2005, 9:43 AM EDT (13:43 UTC)
Expired
Oct 9, 2005, 2:00 PM EDT
In force
4 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 1.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2005-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2005-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 539 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
389 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
539 m²/s²
0-3 km storm-relative helicity
952 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 091343
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
943 AM EDT SUN OCT 9 2005

...WINDY CONDITIONS ARE EXPECTED THROUGH EARLY AFTERNOON...

.A WAVE OF LOW PRESSURE MOVING NORTHEAST ALONG A FRONTAL BOUNDARY
OFF THE MAINE COAST IS EXPECTED TO BRING SOME WINDY CONDITIONS
TO COASTAL DOWNEAST MAINE THROUGH EARLY THIS AFTERNOON.

MEZ029-030-091800-
/X.NEW.KCAR.WI.Y.0001.051009T1343Z-051009T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
943 AM EDT SUN OCT 9 2005

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

NORTHEAST WINDS ARE EXPECTED TO RANGE FROM 25 TO 35 MPH THROUGH
EARLY AFTERNOON WITH SOME GUSTS OVER 40 MPH EXPECTED. THE HIGHEST
WINDS AREA EXPECTED TO BE ALONG THE IMMEDIATE COAST AND THE OUTER
ISLANDS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


DUDA
1 follow-up statement
000 
WWUS71 KCAR 091802
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
202 PM EDT SUN OCT 9 2005


MEZ029-030-091915-
/X.EXP.KCAR.WI.Y.0001.000000T0000Z-051009T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
202 PM EDT SUN OCT 9 2005

...WIND ADVISORY HAS EXPIRED...

WINDS ALONG THE DOWNEAST COAST HAVE DECREASED AND THE WIND
ADVISORY IS NO LONGER IN EFFECT. NORTHEAST WINDS AT 15 TO 25 MPH
WILL CONTINUE FOR THE REST OF THE AFTERNOON.

$$

DUDA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 9, 3:33 AM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, Oct 9, 3:33 AM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
333 AM EDT SUN OCT 9 2005

.SYNOPSIS...LOW PRESSURE TRACKING ALONG A STALLED FRONT WILL
BRING RAIN HEAVY AT TIMES MAINLY TO CENTRAL AND DOWNEAST MAINE
TODAY INTO EARLY MONDAY. ANOTHER WAVE OF LOW PRESSURE WILL BRING
MORE RAIN MAINLY TO CENTRAL AND DOWNEAST AREAS MONDAY NIGHT. HIGH
PRESSURE BUILDING INTO NORTHERN NEW ENGLAND WILL PROVIDE DRY AND
SEASONABLE CONDITIONS TO THE REGION LATER TUESDAY AND WEDNESDAY.

&&

.SHORT TERM (TODAY THROUGH MONDAY)...
NEXT LOW PRESSURE WILL MOVE THROUGH THE GULF OF MAINE TODAY WITH
MORE HEAVY RAINFALL FOR DOWNEAST SECTIONS. EXPECT RAINFALL AMOUNTS
OF 2 TO 4 INCHES TODAY OVER DOWNEAST WITH AROUND AN INCH FOR
CENTRAL MAINE. WILL CONTINUE FLOOD WARNING FOR SMALLER STREAMS
AND BROOKS ACROSS DOWNEAST BUT THE MAJOR RIVERS SHOULD STAY WITHIN
THEIR BANKS. HIGH PRESSURE TO OUR NORTH WILL KEEP MAINLY DRY
CONDITIONS ACROSS NORTHERN SECTIONS ALTHOUGH CLOUDY AND COOL. RAIN
LINE WILL BE JUST NORTH OF HOULTON. LOW PRESSURE WILL MOVE INTO
THE CANADIAN MARITIMES TONIGHT WITH RAIN ENDING OVER THE REGION.
UPPER DRY SLOT MOVES ACROSS THE STATE ON TUESDAY AS UPPER RIDGE
BUILDS OVER NEW ENGLAND. THIS WILL SUPPRESS ANY SHOWER ACTIVITY
FOR MONDAY BUT PLENTY OF LOW LEVEL MOISTURE WILL KEEP SKIES CLOUDY
OVER THE FORECAST AREA.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
HAVE FOLLOWED THE LATEST GFS/CANADIAN GLOBAL/ECMWF WHICH AGREE ON
TAKING WEAK WAVE ALONG STALLED FRONT/INVERTED TROUGH INTO THE
MARITIMES MONDAY NIGHT INTO EARLY TUESDAY. THIS SYSTEM WILL AGAIN
FOCUS ANY SIGNIFICANT RAINFALL TO MAINLY THE CENTRAL AND DOWNEAST
AREAS.

ANOTHER WAVE FORMING ALONG THE MID ATLANTIC COAST IS EXPECTED TO
BE HELD AT BAY OFF THE SOUTHERN NEW ENGLAND COAST AS STRONG
CANADIAN HIGH PRESSURE BUILDS ACROSS THE GASPE PENINSULA AND INTO
NORTHERN NEW ENGLAND DURING TUESDAY THROUGH WEDNESDAY. THIS WILL
PROVIDE DRY AND MORE SEASONABLE TEMPERATURES THROUGH THE MID WEEK
PERIOD.

LONG RANGE MODELS DIFFER WITH REGARD TO THE DEEP OCEAN STORM AS
PER THE GFS AT THE END OF THE WEEK. THE GFS APPEARS TO BE THE ODD
MODEL OUT WHICH MAY BE ACTING ON MORE AMPLIFIED TROUGH APPROACHING
FROM THE GREAT LAKES AS PER LATEST PMDHPD DISCUSSION.

&&

.AVIATION...MVFR CEILING TODAY OVER THE AREA WITH IFR CONDITIONS AT
TIMES IN HEAVIER RAINFALL AT KBGR.

&&

.MARINE...
LOW PRESSURE MOVING THROUGH THE GULF OF MAINE WILL KEEP NE WINDS
AROUND 25 KTS AND SEAS ABOVE 5 FT TODAY. AS LOW PRESSURE MOVE EAST
OF THE WATER LATE TONIGHT WINDS WILL DROP BELOW SCA CRITERIA BUT
SEAS WILL BE SLOW TO SUBSIDE. LONG TERM: EXPECT SEAS TO GRADUALLY
SUBSIDE AS WAVE OF LOW PRESSURE LIFTS INTO THE MARITIMES AND IS
REPLACED WITH WEAK SURFACE GRADIENT MONDAY NIGHT. HIGH PRESSURE
BUILDING SOUTH FROM QUEBEC PROVINCE WILL PUSH SURFACE GRADIENT
SOUTH OF THE WATERS WEDNESDAY INTO EARLY THURSDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 AM MONDAY.
&&

SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...FITZSIMMONS
AVIATION...FOSTER/FITZSIMMONS
Hazardous weather outlook, Oct 9, 4:20 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
420 AM EDT SUN OCT 9 2005

ANZ050-MEZ001>006-010-011-015>017-029>032-100830-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
420 AM EDT SUN OCT 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN PISCATAQUIS...
SOUTHERN PENOBSCOT...INTERIOR AND COASTAL HANCOCK AND CENTRAL AND
SOUTHERN WASHINGTON COUNTIES. PLEASE REFER TO THE PRODUCTS
/PWMFLWCAR AND PWMFLSCAR/ FOR FLOOD WARNING AND FOLLOW-UP
INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...AMATEUR RADIO OPERATORS AND LAW ENFORCEMENT PERSONNEL
ARE ASKED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING
ESPECIALLY THROUGH CENTRAL AND DOWNEAST MAINE TO THE NATIONAL
WEATHER SERVICE IN CARIBOU MAINE.

FITZSIMMONS

Nearby

Wind Advisories in Maine, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.